Back to Ask the Diabetes Team Ask the Diabetes Team

From Baltimore, Maryland, USA:

While I am trying to take care of my diabetes using the Atkins' diet plan, I have a problem because only 60% of my heart works, and that is the bottom part -- the upper only flutters. My ex-doctor says, if my blood thickens, I will either have a stroke or heart attack and die and that I must be on a blood-thinner so I am. I use a very good substitute (garlic) for Coumadin which seems to work. However, until a week ago, my blood sugar levels were constantly dropping, and things seemed to be going along well, but now they are consistently in the 60s mg/dl [3.3 mmol/L]. Is this typical? Am I in dangerous territory? What can I do other than go to the hospital? I don't want to use drugs. I want to use naturals.


Your question is a complicated one that would require a consultation with a health care professional to review your blood sugar tests and ask you a series of questions about your meals, supplements, physical activity, medication (if any) and so forth. In addition, a check of your blood sugar meter to be sure it is working properly is highly recommended with the low readings you describe. I suggest you make an appointment as soon as possible.


Original posting 3 Sep 2002
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.